Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 1, 2018, 2:25 PM CDT for Mobile County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2018, 2:25 PM CDT (19:25 UTC)
- Expired
- Sep 1, 2018, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 34 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1316 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
931
WWUS84 KMOB 011925
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
225 PM CDT SAT SEP 1 2018
ALZ263-265-012015-
Mobile Coastal AL-Mobile Central AL-
225 PM CDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE COUNTY UNTIL 315 PM CDT...
At 225 PM CDT, the strong thunderstorms were located along a line
extending from 8 miles southwest of Grand Bay to 3 miles northwest of
Dauphin Island, and moving north at 25 mph.
Winds gusts of 40 mph will be possible with these storms.
Locations impacted include...
Grand Bay, Bayou La Batre and Coden.
LAT...LON 3033 8840 3034 8840 3035 8839 3037 8840
3038 8841 3039 8841 3038 8840 3063 8841
3057 8822 3027 8813
TIME...MOT...LOC 1925Z 175DEG 23KT 3037 8840 3029 8816
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 12:46 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 1, 12:46 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1246 PM CDT Sat Sep 1 2018
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...Periods of MVFR ceilings and visibilities will
accommodate bands of showers, with embedded isolated
thunderstorms, moving northwest from the Gulf of Mexico throughout
the afternoon. Additional bands of showers are expected late
tonight into Sunday morning. Wind gusts of 20 to 30 knots will
also be possible with the heavier showers and storms. Winds will
be generally from the east to southeast at 10 to 15 knots through
early this evening, then diminish around 10 knots later this
evening and overnight. /22
&&
.PREV DISCUSSION... /issued 519 AM CDT Sat Sep 1 2018/
NEAR TERM /Now Through Saturday night/...A mid to upper inverted
trof/tropical impulse located over the north central gulf,
generally on the sw periphery of a broad upper ridge stretching
from the western Atlantic to the lower to mid river valleys this
morning, will slowly shift west northwest through tonight. A weak
inverted trof reflects near the sfc with this upper system
generally located from the western FL panhandle to the mouth of
the MS river, progged to shift west northwest also through
tonight. With this pattern expect several rounds of showers and
thunderstorms to continue moving onshore this morning and this
afternoon tapering off by early this evening. The first round of
showers and thunderstorms will continue moving onshore early this
morning reaching the I-10 corridor before sunrise then weakening
somewhat due to the lack of surface based instability further
inland early this morning. As daytime heating begins later this
morning and this afternoon expect better coverage over most inland
areas, also. Due to the forward motion at around 20 to 25 mph
this morning some of the stronger thunderstorms early today could
have wind gusts to around 30 mph with frequent lightning and short
periods of very heavy rain. This threat will continue with most
of the heavier showers and thunderstorms through early this
evening, reforming offshore and along the immediate coast early
Sun morning before sunrise similar to today.
Another concern today and tonight will the potential for more
frequent rip currents forming along the gulf beaches of AL and NWFL.
As a result have opted to go with a high risk for dangerous rip
currents through Mon morning. This will likely have to be extended
through midweek.
Todays temps will continue to be moderated due to clouds and rain
with highs ranging from the lower to middle 80s along the immediate
coast and most inland areas generally west of the Mobile/Tensaw
rivers and the upper 80s to near 90 for all other inland areas to
the east. Lows tonight will be near or just above seasonal levels
ranging from the lower to middle 70s for most inland areas and the
mid to upper 70s to near 80 along the immediate coast. 32/ee
SHORT TERM /Sunday Through Monday night/...An upper level ridge
of high pressure will continue to strengthen over the Mid-Atlantic
states and the Eastern Seaboard late this weekend into early next
week, while surface high pressure continues to ridge across the
western Atlantic and into much of the eastern and southeastern
U.S. This pattern will result in a continued east to southeast
low to mid level flow across our forecast area through Monday
night.
A slightly drier airmass will advect westward across our forecast
area on Sunday, especially in our northeastern zones as the upper
ridge axis builds westward into eastern Alabama. However,
precipitable water values are still forecast to range from around
1.6" to 1.8" in our eastern and northeastern CWA to between 1.8"
and 2" across our western and southwestern zones Sunday afternoon.
This available moisture along with weak embedded impulses in the
easterly to southeasterly mid level flow and available daytime
instability will result in a continued chance of showers and
thunderstorms during the day Sunday. Will keep likely POPs around
60% in place roughly along and southwest of a Richton, MS to
Pensacola, FL line through the day Sunday where moisture will be
deepest, while indicating more scattered coverage (POPs 30-50%)
over eastern and northeastern portions of the CWA. Convection
should diminish as we progress into the evening and overnight
hours, and will leave lingering low POPs in the forecast Sunday
night, mainly focused over the southern/coastal zones.
A similar pattern continues on Monday as a very moist airmass
remains in place over the area underneath mean easterly to
southeasterly low to mid level flow. Precipitable water values
between 1.75" and 2", along with a continued series of weak
embedded impulses in the easterly flow and sufficient instability
all result in keeping scattered to numerous showers and
thunderstorms in the forecast. We will also closely monitor the
tropical wave we have been discussing the past few days, as
guidance is now a little faster with bringing this feature from
the vicinity of the southern FL peninsula Monday to the eastern
Gulf of Mexico by Monday night. The operational GFS and ECMWF are
now trending back to developing a more pronounced area of low
pressure as this system crosses the warm Gulf waters just south or
southeast of our marine zones by Monday night. The official NHC
forecast continues to have a low potential of tropical development
of this feature, but the probability for development has trended
up a tad to 20%. Regardless of development, associated deep
moisture will bring increasing rain chances into Tuesday. More
about Tuesday and beyond below, but for Monday night, will keep a
continued chance of showers and storms in the forecast mainly
along our central and southern zones. /21
LONG TERM /Tuesday Through Friday/...The forecast for Tuesday and
Wednesday will be challenging and will be dependent on the
development, track and timing of the tropical wave that will move
westward across the north central Gulf of Mexico. As mentioned
above, deep moisture associated with this feature will likely
spread into our forecast area on Tuesday and may persist into
Wednesday on the east/northeast side of the system as it continues
its westward progression. It is still to early to talk specific
impacts, but will at least mention that locally heavy rainfall
could be a concern Tuesday into Wednesday as precipitable water
values over 2" have the potential to spread into our area
regardless of the system's development. For now will keep the
highest POPs (likely chance) in place over the more favored
southern and western portions of our area Tuesday-Wednesday. A
high risk of rip currents may continue and cannot entirely rule
out localized coastal flooding given the persistent onshore flow
late Monday-Wednesday morning. Will continue to monitor closely.
Otherwise, a slightly drier airmass may return in the wake of this
departing feature late next week, with a return to more typical
diurnal POPs currently anticipated. /21
MARINE...A persistent east to southeast wind flow will continue
through the mid week as series of weak to moderate tropical impulses
move west in the mean flow aloft, generally across the northern and
central gulf. By late in the week surface high pressure becomes
better established over the northern and eastern Gulf leading to a
light to moderate east to southeast flow late in the week. Latest
runs of some of the preferred model guidance now show the next
tropical impulse approaching from the southeast early Tue closing
off as a defined low center before making landfall along the
Louisiana coast near the mouth of the Mississippi River Tue night
through early Wed morning. With this pattern higher winds and
seas will be likely by Tue and continue through Wed. Tides above
normal will also be likely during this time frame. Stay tuned for
further updates from the National Hurricane center and WFO
Mobile. 32/ee
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday morning for ALZ265-266.
FL...High Rip Current Risk through Monday morning for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 4 PM CDT this afternoon for GMZ631-
632-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Sep 1, 6:02 AM CDT, 8 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 602 AM CDT Sat Sep 1 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 602 AM CDT Sat Sep 1 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a high risk of rip currents along the Gulf beaches of Alabama and Northwest Florida today and tonight. Scattered to numerous showers and thunderstorms will redevelop across the region today. A few storms will be capable of producing frequent cloud to ground lightning, brief strong and gusty winds, and very heavy rainfall which could result in ponding of water on area roadways and possibly very localized flooding of low lying areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a high risk of rip currents along the Gulf beaches of Alabama and Northwest Florida Sunday through early Monday and will likely be extended through mid to late week. Scattered to numerous showers and thunderstorms will continue to form across the region each day through late next week. The best chance of rain will be Tuesday into Wednesday as a trough or area of low pressure moves westward across the north central Gulf of Mexico. Locally heavy rainfall may be possible during the early to middle part of the week. Tides above normal can be expect Monday through midweek. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>636-650-655-670-675-021115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 602 AM CDT Sat Sep 1 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous conditions for small craft will be likely today and tonight. Scattered to numerous showers and thunderstorms will be capable of producing frequent lightning, strong gusty winds, and periods of locally heavy rainfall over the marine area through tonight. Isolated waterspouts will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous conditions for small craft will be likely Monday through midweek. Scattered to numerous showers and thunderstorms will be capable of producing frequent lightning, strong gusty winds, and periods of locally heavy rainfall over the marine area each day through Friday. Isolated waterspouts will also be possible. Tides above normal can be expected Monday through midweek.
In the hours before
Special weather statement, Sep 1, 1:47 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
147 PM CDT SAT SEP 1 2018
ALZ052-053-261>264-MSZ076-079-011945-
Clarke AL-Baldwin Central AL-Baldwin Inland AL-Washington AL-
Mobile Central AL-Mobile Inland AL-Greene MS-George MS-
147 PM CDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...MOBILE...CENTRAL BALDWIN...SOUTHERN WASHINGTON...SOUTHERN
CLARKE...EASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 245 PM
CDT...
At 147 PM CDT, the strong thunderstorms were located along a line
extending from 12 miles west of Gonzalez to Saraland to 4 miles
northwest of Tanner Williams, and moving north at 35 mph.
Winds gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Saraland, Bay Minette, Chickasaw, Satsuma, Citronelle, Lucedale,
Creola, Leakesville, Chunchula, Stockton, Stapleton, Gulfcrest, Deer
Park, Axis, Calvert, Mount Vernon, Semmes, Tanner Williams, McIntosh
and I65 And I165.
LAT...LON 3076 8804 3071 8841 3074 8841 3074 8858
3119 8872 3132 8817 3112 8765 3094 8760
3087 8764 3078 8755 3055 8748
TIME...MOT...LOC 1847Z 173DEG 29KT 3062 8750 3081 8805 3077 8843Special weather statement, Sep 1, 2:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
225 PM CDT SAT SEP 1 2018
ALZ263-265-012015-
Mobile Coastal AL-Mobile Central AL-
225 PM CDT SAT SEP 1 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE COUNTY UNTIL 315 PM CDT...
At 225 PM CDT, the strong thunderstorms were located along a line
extending from 8 miles southwest of Grand Bay to 3 miles northwest of
Dauphin Island, and moving north at 25 mph.
Winds gusts of 40 mph will be possible with these storms.
Locations impacted include...
Grand Bay, Bayou La Batre and Coden.
LAT...LON 3033 8840 3034 8840 3035 8839 3037 8840
3038 8841 3039 8841 3038 8840 3063 8841
3057 8822 3027 8813
TIME...MOT...LOC 1925Z 175DEG 23KT 3037 8840 3029 8816The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 4:08 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 5 days |
| Sep 1, 1:47 PM CDT | Special Weather Statement | MOB | Baldwin | 58 min |
| Sep 1, 2:29 PM CDT | Special Weather Statement | MOB | Clarke, Washington | 61 min |
| Sep 1, 2:44 PM CDT | Special Marine Warning | MOB | 31 min | |
| Sep 1, 3:03 PM CDT | Special Weather Statement | MOB | Choctaw, Wilcox | 72 min |
| Sep 1, 4:08 PM CDT | Special Weather Statement | MOB | Covington | 37 min |
| Sep 1, 4:57 PM CDT | Special Marine Warning | MOB | 48 min | |
| Sep 1, 4:59 PM CDT | Special Marine Warning | MOB | 91 min | |
| Sep 1, 2:39 PM CDT | Special Weather Statement | MOB | Greene, Perry, Wayne | 81 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.